MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The driver was received at the berlin heart inc.Facility and evaluated with consultation from an engineer from the manufacturer of the ikus, berlin heart gmbh.Upon start-up, the left side did not reach pressure until the unit was halfway through the start up.However, the ikus driving unit passed the start up without any errors.Review of the log files did not show any signs of a frozen or restarted laptop, there were no messages such as "communication with laptop ok" or "program restart", that would have generated at the event of restart of computer.Furthermore, there are no entries missing in the chronological data and no signs of a reset of the ikus computer.According to the log files, the site changed the parameters slightly time to time on (b)(6)2020.Although the waveform did not match the parameters, the setting 200/-10/r60/35% in the log files matched what the site sent in the video.Based on investigation findings, the cause of the pressure offset from the set value was the defective left proportional valve and the valve was replaced.The ikus driving unit completed a 48 continuous operation and passed all specifications.In case of an issue with a ikus stationary driving unit, the customer is instructed per the instructions for use (ifu) to switch to the backup ikus provided.
 
Event or Problem Description
Berlin heart inc.Was informed by the clinic about an issue with the stationary driving unit ikus of a patient supported with the excor system.The clinic reported that the ikus laptop had frozen.Upon restart the laptop, the ikus settings had changed back to original settings.The clinic then readjusted the parameters and found that the waveform on the ikus did not match the settings.The clinic attempted to change the ikus settings a few times with no change in the wave form.The clinic reported that they could not get the pump to fill completely.Berlin heart recommended the exchange of the ikus.Trained personnel at the clinic switched to a back-up ikus driving unit without incidence.The patient was not affected by this incident and is doing well.The clinic sent log files to berlin heart inc for further investigation.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key10861742
Report Number3004582654-2020-00049
Device Sequence Number14103520
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111
Device Catalogue NumberD03I-111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 WK
Patient Weight4